Alert archive / Florida / Flood Watches in 2018
Flood Watch 2, NWS Miami, FL
NWS Miami, FL issued this flood watch at May 25, 2018, 2:03 PM EDT for 7 counties in Florida. It took effect at May 26, 2018, 8:00 AM EDT. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2018, 2:03 PM EDT (18:03 UTC)
- In effect from
- May 26, 2018, 8:00 AM EDT
- Expired
- May 28, 2018, 10:53 AM EDT
- In force
- 51 hr
- Issued by
- NWS Miami, FL
- Flood severity
- None
Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
618 WGUS62 KMFL 251803 FFAMFL URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Miami FL 203 PM EDT Fri May 25 2018 FLZ063-066>075-168-172>174-260215- /O.NEW.KMFL.FA.A.0002.180526T1200Z-180528T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Coastal Collier- Inland Collier-Inland Broward-Metro Broward-Inland Miami-Dade- Metro Miami-Dade-Mainland Monroe-Coastal Palm Beach- Coastal Broward-Coastal Miami-Dade-Far South Miami-Dade- 203 PM EDT Fri May 25 2018 ...FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY EVENING... The National Weather Service in Miami has issued a * Flood Watch for a portion of South Florida, including the following areas, Coastal Broward, Coastal Collier, Coastal Miami-Dade, Coastal Palm Beach, Far South Miami-Dade, Glades, Hendry, Inland Broward, Inland Collier, Inland Miami-Dade, Inland Palm Beach, Mainland Monroe, Metro Broward, Metro Miami- Dade, and Metro Palm Beach. * From Saturday morning through Sunday evening * Widespread rainfall amounts of 4 to 8 inches are expected due to deep tropical moisture streaming northward into South Florida. Locally much higher amounts are possible. Rainfall of this magnitude may lead to flooding. * Grounds are fairly saturated from rainfall earlier in the week so additional rainfall will more easily runoff and lead to flooding. Flooding of canals, streets, and underpasses, as well as other drainage areas and low-lying spots can be expected. The hardest hit areas may see water intruding on vulnerable structures and causing impassable travel lanes and roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
6 follow-up statements
210 WGUS62 KMFL 260810 FFAMFL Flood Watch National Weather Service Miami FL 410 AM EDT Sat May 26 2018 FLZ063-066>075-168-172>174-261615- /O.CON.KMFL.FA.A.0002.180526T1200Z-180528T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Coastal Collier- Inland Collier-Inland Broward-Metro Broward-Inland Miami-Dade- Metro Miami-Dade-Mainland Monroe-Coastal Palm Beach- Coastal Broward-Coastal Miami-Dade-Far South Miami-Dade- 410 AM EDT Sat May 26 2018 ...FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH SUNDAY EVENING... The Flood Watch continues for * a portion of South Florida, including the following areas, Coastal Broward, Coastal Collier, Coastal Miami-Dade, Coastal Palm Beach, Far South Miami-Dade, Glades, Hendry, Inland Broward, Inland Collier, Inland Miami-Dade, Inland Palm Beach, Mainland Monroe, Metro Broward, Metro Miami-Dade, and Metro Palm Beach. * From 8 AM EDT this morning through Sunday evening * Widespread rainfall amounts of 4 to 8 inches are expected due to deep tropical moisture streaming northward into South Florida. Locally much higher amounts are possible. Rainfall of this magnitude may lead to flooding. * Grounds are fairly saturated from rainfall earlier in the week so additional rainfall will more easily runoff and lead to flooding. Flooding of canals, streets, and underpasses, as well as other drainage areas and low-lying spots can be expected. The hardest hit areas may see water intruding on vulnerable structures and causing impassable travel lanes and roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
320 WGUS62 KMFL 262356 FFAMFL Flood Watch National Weather Service Miami FL 756 PM EDT Sat May 26 2018 FLZ063-066>075-168-172>174-270900- /O.CON.KMFL.FA.A.0002.000000T0000Z-180528T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Coastal Collier- Inland Collier-Inland Broward-Metro Broward-Inland Miami-Dade- Metro Miami-Dade-Mainland Monroe-Coastal Palm Beach- Coastal Broward-Coastal Miami-Dade-Far South Miami-Dade- 756 PM EDT Sat May 26 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... The Flood Watch continues for * a portion of South Florida, including the following areas, Coastal Broward, Coastal Collier, Coastal Miami-Dade, Coastal Palm Beach, Far South Miami-Dade, Glades, Hendry, Inland Broward, Inland Collier, Inland Miami-Dade, Inland Palm Beach, Mainland Monroe, Metro Broward, Metro Miami-Dade, and Metro Palm Beach. * Through Sunday evening * Widespread 3 to 8 inches are expected due to deep tropical moisture streaming northward into South Florida. Locally much higher amounts are possible. Rainfall of this magnitude may lead to flooding. * Grounds are nearly saturated from significant rainfall over the past week or so, so additional rainfall will easily runoff and lead to flooding. Flooding of canals, streets, and underpasses, as well as other drainage areas and low-lying spots can be expected. The hardest hit areas may see water intruding on vulnerable structures and causing impassable travel lanes and roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
344 WGUS62 KMFL 270732 FFAMFL Flood Watch National Weather Service Miami FL 332 AM EDT Sun May 27 2018 FLZ063-066>075-168-172>174-271945- /O.CON.KMFL.FA.A.0002.000000T0000Z-180528T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Coastal Collier- Inland Collier-Inland Broward-Metro Broward-Inland Miami-Dade- Metro Miami-Dade-Mainland Monroe-Coastal Palm Beach- Coastal Broward-Coastal Miami-Dade-Far South Miami-Dade- 332 AM EDT Sun May 27 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flood Watch continues for * a portion of South Florida, including the following areas, Coastal Broward, Coastal Collier, Coastal Miami-Dade, Coastal Palm Beach, Far South Miami-Dade, Glades, Hendry, Inland Broward, Inland Collier, Inland Miami-Dade, Inland Palm Beach, Mainland Monroe, Metro Broward, Metro Miami-Dade, and Metro Palm Beach. * Through this evening * Widespread 3 to 6 inches of rainfall are expected due to deep tropical moisture streaming northward across South Florida. Locally much higher amounts are possible. Rainfall of this magnitude may lead to flooding. * Grounds are becoming increasingly saturated from significant rainfall this weekend, and additional rainfall will only aggravate the situation. Flooding of canals, streets, and underpasses, as well as other drainage areas and low-lying spots can be expected. The hardest hit areas may see water intruding on vulnerable structures and causing impassable travel lanes and roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
280 WGUS62 KMFL 271904 FFAMFL URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Miami FL 304 PM EDT Sun May 27 2018 ...Risk of local excessive rainfall remains across South Florida through Monday... .As Sub tropical storm Alberto departs the region, South Florida will remain under a plume of well above normal atmospheric moisture with risk of local excessive rainfall amounts capable of resulting in flooding continuing through Monday. FLZ063-066>075-168-172>174-281000- /O.EXT.KMFL.FA.A.0002.000000T0000Z-180528T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Coastal Collier- Inland Collier-Inland Broward-Metro Broward-Inland Miami-Dade- Metro Miami-Dade-Mainland Monroe-Coastal Palm Beach- Coastal Broward-Coastal Miami-Dade-Far South Miami-Dade- 304 PM EDT Sun May 27 2018 ...FLOOD WATCH NOW IN EFFECT THROUGH MONDAY AFTERNOON... The Flood Watch is now in effect for * A portion of South Florida, including the following areas, Coastal Broward, Coastal Collier, Coastal Miami-Dade, Coastal Palm Beach, Far South Miami-Dade, Glades, Hendry, Inland Broward, Inland Collier, Inland Miami-Dade, Inland Palm Beach, Mainland Monroe, Metro Broward, Metro Miami-Dade, and Metro Palm Beach. * Through Monday afternoon * As Sub tropical storm Alberto departs the region, South Florida will remain under a plume of well above normal atmospheric moisture with risk of local excessive rainfall amounts capable of resulting in flooding continuing through Monday. * Potential Impacts: Areas subject to high rain rates over short periods of time will be susceptible to experiencing street flooding with flood prone areas having the risk of water entering structures as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
660 WGUS62 KMFL 280738 FFAMFL Flood Watch National Weather Service Miami FL 338 AM EDT Mon May 28 2018 FLZ063-066>075-168-172>174-281945- /O.CON.KMFL.FA.A.0002.000000T0000Z-180528T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Coastal Collier- Inland Collier-Inland Broward-Metro Broward-Inland Miami-Dade- Metro Miami-Dade-Mainland Monroe-Coastal Palm Beach- Coastal Broward-Coastal Miami-Dade-Far South Miami-Dade- 338 AM EDT Mon May 28 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... The Flood Watch continues for * a portion of South Florida, including the following areas, Coastal Broward, Coastal Collier, Coastal Miami-Dade, Coastal Palm Beach, Far South Miami-Dade, Glades, Hendry, Inland Broward, Inland Collier, Inland Miami-Dade, Inland Palm Beach, Mainland Monroe, Metro Broward, Metro Miami-Dade, and Metro Palm Beach. * Through this afternoon * As Subtropical Storm Alberto continues to depart the region, South Florida will remain under a plume of deep tropical moisture, bringing the risk of locally excessive rainfall amounts capable of resulting in flooding. * Street flooding is possible along with water entering structures in flood prone areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
038 WGUS62 KMFL 281453 FFAMFL Flood Watch National Weather Service Miami FL 1053 AM EDT Mon May 28 2018 FLZ063-066>075-168-172>174-281600- /O.CAN.KMFL.FA.A.0002.000000T0000Z-180528T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Coastal Collier- Inland Collier-Inland Broward-Metro Broward-Inland Miami-Dade- Metro Miami-Dade-Mainland Monroe-Coastal Palm Beach- Coastal Broward-Coastal Miami-Dade-Far South Miami-Dade- 1053 AM EDT Mon May 28 2018 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of South Florida has been cancelled. While some heavy showers remain possible across the area today, the risk of flash flooding for South Florida has diminished. Therefore, the Flood Watch is cancelled for all of South Florida. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flood watch went out at May 25, 11:21 AM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, May 25, 11:21 AM EDT, 2 hours 42 minutes before
Area Forecast Discussion...UPDATED National Weather Service Miami FL 1121 AM EDT Fri May 25 2018 .UPDATE 2... The tropical storm probabilities on newly formed Subtropical Storm Alberto are 15 percent or less for all of South Florida. Therefore, no updates are required at this time to the forecast for South Florida. && .UPDATE 2...54/BNB .PREV DISCUSSION... /issued 1001 AM EDT Fri May 25 2018/ UPDATE... Scattered showers have moved inland with sea breeze from the Atlantic. Expect coverage to increase through the day, especially across the western interior, where locally heavy rainfall is most likely. No significant changes in the forecast this morning. Convective chances appear quite low based on 12z RAOB analysis. The tropical disturbance east of the Yucatan Peninsula now has a 90 percent chance of tropical formation in the next 48 hours, and this feature, the main player in our holiday weekend weather, will continue to be closely monitored. && PREV DISCUSSION... /issued 755 AM EDT Fri May 25 2018/ AVIATION... Isolated showers early this afternoon will become more numerous later, with likely periods of showers impacting terminals during the afternoon hours. Expect at least brief restrictions associated with the activity. Perhaps a lull in precipitation this evening (with coverage still likely remaining scattered) but more widespread showers move in pre-dawn Saturday. Isolated thunderstorms are possible but coverage doesn't appear sufficient to include in TAFs until after daybreak Saturday. SE wind expected 10 to 15 KT during the day, 5 to 10 KT overnight. && PREV DISCUSSION... /issued 347 AM EDT Fri May 25 2018/ DISCUSSION... Primary forecast concern continues to be the probable development of a tropical cyclone in the central or eastern Gulf of Mexico over the next few days. The National Hurricane Center currently indicates a 70 percent chance of tropical cyclone formation within 48 hours and a 90 percent chance of development within five days. Some important differences remain among the numerical models and ensembles regarding the eventual track and inner structure of the cyclone, and how it interacts with a developing shortwave trough over the western Gulf, but there is general agreement in the disturbance initially moving N or NNE out of the Yucatan Channel later tonight into the eastern or central Gulf, before bending northwestward as it moves into the northern or northeastern Gulf Sunday. The closest approach of the low to the SW FL Gulf Coast will likely be Saturday night or Sunday morning. A deep, long southerly fetch will set up over South Florida tonight into the weekend, between the developing cyclone over the Gulf and the ridge of high pressure over the western Atlantic. This plume will be characterized by anomalously high atmospheric moisture content, with precipitable water values in the 2 to 2.4 inch range (90th-plus percentile of the climatological range for late May). This will promote efficient warm rain processes and the potential for excessive rainfall rates. Bands of heavy rain that train over the same location will be a concern for significant street flooding and may even threaten some structures in vulnerable low-lying areas. Given the uncertainty in the location and timing of the heaviest rain, it is still too early for a Flood Watch to be issued, though one may be required in later forecasts. A low level jet of 35 to 45 kts is also likely to set up over S FL late Saturday into Sunday. Forecast hodographs show a strong anti-clockwise loop in the lower troposphere, with 0-1 km SREH potentially exceeding 200 m2/s2 at times, along with sufficient CAPE of 500-1000 J/kg. Therefore, isolated tornadoes will be a concern with any discrete convective elements during that time period. On Monday, the cyclone's forward motion slows or stalls over the deep south, keeping S FL in the southerly plume, so high chances for showers and thunderstorms will continue with ongoing potential for locally heavy rain. By mid-week, models begin to diverge on how quickly to kick out or fill the surface cyclone, with some indication upper troughing may continue into the Gulf with a west Atlantic high remaining in place. This may continue the pattern of moist southerly flow and elevated rain chances, but given the uncertainty, POPs are trended gradually toward climatology by later in the week. MARINE... With the Gulf low moving south to north just west of our Gulf waters, southeasterly winds over the local waters will increase steadily tonight through Saturday over the local waters, peaking out Saturday night into Sunday. There is the potential for frequent gusts near or above tropical storm force in the offshore Gulf waters. Hazardous seas may peak near 10 feet by Saturday night in the offshore Gulf waters and near 7 feet in the Atlantic waters. BEACH FORECAST... The risk of rip currents will increase at both the Atlantic and Gulf beaches through the weekend. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 83 73 80 74 / 60 50 80 60 Fort Lauderdale 82 75 80 76 / 60 60 80 70 Miami 82 74 80 76 / 70 70 80 70 Naples 84 71 81 73 / 70 70 90 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && UPDATE...54/BNB DISCUSSION...22/KS MARINE...22/KS AVIATION...23/SK BEACH FORECAST...22/KS
Hazardous weather outlook, May 25, 9:57 AM EDT, 4 hours 6 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 957 AM EDT Fri May 25 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 260200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 957 AM EDT Fri May 25 2018 ...LOCALLY HEAVY RAINFALL MAY LEAD TO FLOODING... ...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a moderate risk of rip currents along the Atlantic beaches today. Thunderstorms: Isolated thunderstorms are possible today, with slightly greater coverage possible late tonight over far southern Florida. Cloud-to-ground lightning is the primary threat. Flooding: Excessive rainfall could produce flooding over portions of South Florida. The heaviest rainfall and greatest threat for flooding may emerge late tonight over the Miami metropolitan area. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A tropical disturbance is forecast to lift slowly northward into the Gulf of Mexico this weekend, bringing another surge of deep tropical moisture to South Florida. Regardless of any development, numerous to widespread showers and some thunderstorms remain in the forecast for the Memorial Day weekend. Heavy rainfall is possible during this time, and localized flooding is possible. In addition, gusty winds and locally rough seas, and occasional lightning may accompany this activity. Isolated tornadoes particularly Saturday and Sunday are also a concern. The risk of rip currents will remain elevated for the Atlantic beaches through the Memorial Day weekend. Elevated seas and rip current risks are also possible this weekend into early next week over the Gulf waters and Collier beaches. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:15 PM EDT | Special Marine Warning | MFL | 45 min | |
| May 25, 2:12 PM EDT | Small Craft Advisory | MFL | 3 days | |
| May 25, 3:24 PM EDT | Special Marine Warning | MFL | 36 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.